Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 63, NWS Albuquerque, NM

September 23, 2015Harding County, Union County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 23, 2015, 9:35 PM MDT for Harding County, Union County, New Mexico. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2015, 9:35 PM MDT (03:35 UTC)
Expired
Sep 23, 2015, 11:30 PM MDT
In force
115 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Harding County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 161 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2015-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2015-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1856 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

178 
WGUS55 KABQ 240335
FFWABQ
NMC021-059-240530-
/O.NEW.KABQ.FF.W.0063.150924T0335Z-150924T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
935 PM MDT WED SEP 23 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN UNION COUNTY IN NORTHEASTERN NEW MEXICO...
  NORTHEASTERN HARDING COUNTY IN NORTHEASTERN NEW MEXICO...

* UNTIL 1130 PM MDT
    
* AT 932 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  LINE OF THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 
  FLASH FLOODING IS LIKELY ALONG TRAMPEROS AND MESITA CREEKS. COUNTY 
  ROADS 26 AND 27 WILL BE IMPACTED BETWEEN MIERA TO STEAD. BETWEEN 2 
  TO 3 INCHES HAS FALLEN AND ADDITIONAL 0.5 TO 0.75 WILL BE 
  POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...
  HAYDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING.

&&

LAT...LON 3603 10362 3628 10352 3609 10304 3592 10304

$$

50
2 follow-up statements
353 
WGUS75 KABQ 240501
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1101 PM MDT WED SEP 23 2015

NMC021-059-240530-
/O.CON.KABQ.FF.W.0063.000000T0000Z-150924T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-HARDING-
1101 PM MDT WED SEP 23 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM MDT FOR
SOUTHEASTERN UNION AND NORTHEASTERN HARDING COUNTIES...

AT 1059 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA HAS ENDED 
BUT LIGHT TO MODERATE RAIN WILL CONTINUE ACROSS EASTERN PORTIONS OF 
THE WARNED AREA. BASED ON THE LARGE FOOTPRINT OF HEAVY RAIN...STRONG 
WATER FLOW WILL CONTINUE ALONG THE TRAMPEROS CREEK AS IT LEADS TO 
THE TEXAS STATE LINE AND ASSOCIATED TRIBUTARIES. 

LOCATIONS IMPACTED INCLUDE...
HAYDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODING.

&&

LAT...LON 3603 10362 3628 10352 3609 10304 3592 10304

$$

50
979 
WGUS75 KABQ 240534
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1134 PM MDT WED SEP 23 2015

NMC021-059-240541-
/O.EXP.KABQ.FF.W.0063.000000T0000Z-150924T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
UNION-HARDING-
1134 PM MDT WED SEP 23 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN UNION AND NORTHEASTERN
HARDING COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND SIGNIFICANT FLOODING IS NO LONGER 
EXPECTED TO POSE A THREAT. NUISANCE TO MODERATE FLOODING IS STILL 
EXPECTED ALONG TRAMPEROS CREEK SOUTH AND EAST OF STEAD AS THE WATER 
CONTINUES TO RECEDE. 
 
 

LAT...LON 3603 10362 3628 10352 3609 10304 3592 10304

$$
50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 23, 5:52 PM MDT, 3 hours 43 minutes earlier.

Area forecast discussion, Sep 23, 5:52 PM MDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
552 PM MDT WED SEP 23 2015

.AVIATION...
00Z TAF CYCLE
MAIN SH/TS IMPACT WILL BE FELT ACROSS THE EASTERN PLAINS INCLUDING
TCC THROUGH THE EVE AND OVERNIGHT HRS. WATCHING A SECONDARY AREA
OVER THE NC MTNS AS IT TRACKS SOUTHWARD. PERHAPS SOME SLIGHT
IMPACTS TO FMN DURING THE EARLY/MID EVE. BELIEVE THAT SECONDARY
ACTIVITY WILL DIE OFF BEFORE IT REACHES AEG/SAF/ABQ. MVFR/IFR CIGS
SHOULD DVLP IN BETWEEN THE RAIN LATER TONIGHT AND IMPACT TCC AND
PERHAPS LVS. JUST HAVE IT IN TCC AT THIS TIME. BASED ON THE UPPER
LOW POSITION...SH AND PERHAPS SOME TS WILL REDEVELOP AND IMPACT
THE EASTERN PLAINS. TCC AND ROW WILL LIKELY BE IMPACTED AND WILL
USE PREVAILING -SHRA TO REFLECT THAT POSSIBILITY. GUSTY EAST
CANYON WIND EXPECTED AT ABQ THU AFT. CARRYING GUST TO NEAR 25 KT
AT THIS TIME BUT COULD GET BUMPED UP LATE AFT/EARLY EVE.

50

&&

.PREV DISCUSSION...314 PM MDT WED SEP 23 2015...
.SYNOPSIS...
A REMNANT UPPER LEVEL TROUGH CONTINUES TO SLOWLY DRIFT
SOUTHEASTWARD OVER NEW MEXICO WHILE A MOIST AND FAIRLY UNSTABLE
ATMOSPHERE LINGERS OVER THE EASTERN HALF OF THE STATE. SHOWER AND
THUNDERSTORM ACTIVITY WILL REMAIN ELEVATED OVER THE EASTERN HALF
OF THE STATE THIS AFTERNOON AND OVERNIGHT WITH SOME POTENTIALLY
STRONG STORMS WITH HAIL...GUSTY WINDS...AND LOCALLY HEAVY
RAINFALL. INTO THURSDAY THE TROUGH WILL CONTINUE TO SLOWLY SAG
SOUTHWARD...AND AREAS ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN
WILL REMAIN ACTIVE WITH SHOWERS AND THUNDERSTORMS. SOME GUSTY EAST
WINDS COULD SEEP INTO ALBUQUERQUE...SANTA FE...AND OTHER CENTRAL
AREAS LATE THURSDAY. A DRIER AND WARMER PATTERN WILL THEN BECOME
ESTABLISHED UNDER HIGH PRESSURE FRIDAY AND THROUGH THE WEEKEND.

&&

.DISCUSSION...

UPPER LEVEL TROUGH CONTINUES TO SAG SOUTHEASTWARD EVER SO
SLOWLY...AND WHILE THE PRECEDING SPEED MAX ALOFT IS
DIMINISHING...A SUFFICIENT COOL POOL ALOFT AND ASSOCIATED DYNAMICS
ARE EXPECTED TO CONTINUE ASSISTING DEVELOPMENT OF SHOWERS AND
THUNDERSTORMS. STORM ACTIVITY WILL BE MOST WIDESPREAD IN EASTERN
HALF OF NM WHERE DEEPER MOISTURE AND HIGHER PWATS ARE. SOME DRYING
HAS OCCURRED IN WESTERN ZONES...LEAVING PWAT VALUES AROUND
0.5-0.75 INCH THERE WITH UPWARDS OF 1.0-1.25 INCH IN EASTERN
ZONES. IN ADDITION TO THE AFOREMENTIONED INGREDIENTS...STEEP
TEMPERATURE LAPSE RATES AND HIGH CAPE VALUES REMAIN JUXTAPOSED
EAST OF THE CENTRAL MOUNTAIN CHAIN THIS AFTERNOON ALONG WITH DEEP
VERTICAL SHEAR PROFILES. A FEW STRONG/SEVERE STORMS HAVE ALREADY
BEEN OBSERVED OVER THE HIGH PLAINS...AND MORE POTENTIAL REMAINS
INTO THE EVENING AND PERHAPS THE EARLY MORNING HOURS AFTER
MIDNIGHT. FLASH FLOOD WATCH WILL CONTINUE FOR EASTERN TIER OF
COUNTIES. HAVE OPTED NOT TO INCLUDE ANY FOG FOR TONIGHT...BUT SOME
LOCALIZED AREAS COULD DEVELOP EAST OF THE CENTRAL MOUNTAIN CHAIN
BEFORE DAWN THURSDAY.

WITH THE TROUGH TAKING ON A MERIDIONAL TRAJECTORY AND THE AXIS
ORIENTED WEST-EAST...THE LOWER LAYER SYNOPTIC FLOW WILL BEGIN TO
EVOLVE INTO THURSDAY. THE TROUGH WILL LIKELY LOSE SOME DYNAMICS
DURING IT'S SOUTHWARD MIGRATION THURSDAY WITH A LESS PRONOUNCED
COOL POOL ALOFT. MEANWHILE THE BOUNDARY LAYER FLOW WOULD TURN
EASTERLY...OFFERING AN UPSLOPE COMPONENT OVER THE EASTERN HALF OF
THE FORECAST AREA. PROGNOSTIC LIFTED INDICES AND CAPE INDICATE
THERE WILL STILL BE SOME INSTABILITY IN THIS REGION...BUT THERE
WILL NOT BE AS MUCH PRESENT AS TODAY. THESE EASTERN AREAS WILL
HAVE LESS INSOLATION DUE TO CLOUD COVER AND CONSEQUENTLY SLIGHTLY
LOWER TEMPERATURES...BUT CENTRAL TO WESTERN ZONES WILL LIKELY BE
ABLE TO RISE A FEW DEGREES ABOVE TODAY'S READINGS.

DRIER AIR WILL QUICKLY FILL INTO THE NORTHERN AND WESTERN TIERS
OF NEW MEXICO FRIDAY WHILE THE TROUGH ALOFT BECOMES LOST IN IT'S
TRACK SOUTHWARD OUT OF NM. THIS WILL RAPIDLY SHUT DOWN STORM
PRODUCTION...AND MINIMAL POPS HAVE BEEN LEFT IN THE FORECAST. WITH
THE DRIER ATMOSPHERE AND LESS CLOUD COVER...TEMPERATURES SHOULD
REBOUND BACK TO OR JUST SLIGHTLY ABOVE NORMAL FOR LATE SEPTEMBER.
THIS TREND WILL PERSIST INTO THE WEEKEND AS HIGH PRESSURE EXTENDS
FROM THE BAJA NORTHEASTWARD INTO COLORADO WITH A CENTROID NEAR THE
FOUR CORNERS.

INTO NEXT WEEK MODELS ARE CONFLICTING ABOUT THE PLACEMENT OF HIGH
PRESSURE OVER NM AND THE GREATER SOUTHWEST ALONG WITH A
PROGRESSIVE PACIFIC TROUGH. LATELY THE INCLINATION HAS BEEN TO
STEER THE FORECAST TOWARD THE EUROPEAN SOLUTION WHICH IS STRONGER
WITH NEARBY HIGH PRESSURE VERSUS THE GFS AND ITS MORE SOUTHERLY
STORM TRACK. HOWEVER...THE LATEST RUN OF THE EUROPEAN MODEL
APPEARS TO BE TOO STRONG WITH THE DOME OF HIGH PRESSURE FOR EARLY
OCTOBER STANDARDS LATE NEXT WEEK. REGARDLESS THE FORECAST SHOULD
REMAIN MOSTLY DRY.

52

&&

.FIRE WEATHER...
ANOTHER ROUND OF WETTING STORMS ON THE INCREASE ACROSS NEW MEXICO
THANKS TO DAYTIME HEATING...AN ABOVE NORMAL PWAT ATMOSPHERE AND A
SLOW MOVING UPPER LEVEL TROUGH. BEST CHANCES FOR WETTING RAIN
TONIGHT WILL BE ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS WHERE
FLASH FLOODING IS POSSIBLE. HUMIDITY RECOVERY IS FORECAST TO BE
GOOD TO EXCELLENT OVERNIGHT.

BEST CHANCES FOR WETTING RAIN ON THURSDAY WILL BE ACROSS EAST
CENTRAL AND SOUTH CENTRAL PORTIONS OF THE AREA AS THE TROUGH MOVES
SOUTH ACROSS THE EASTERN PLAINS. AT THE SAME TIME...HIGH PRESSURE
WILL STRENGTHEN IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE OVER
THE GREAT BASIN...DESERT SW AND SOUTHERN ROCKIES. THIS RIDGE OF HIGH
PRESSURE WILL BE THE DOMINANT WEATHER FEATURE GOING INTO FRIDAY AND
CONTINUING THROUGH EARLY NEXT WEEK AS IT GRADUALLY EXPANDS AND
SHIFTS EAST OVER NEW MEXICO. A GENERAL DRYING/WARMING TREND WILL BE
ASSOCIATED WITH THIS FEATURE...WITH ABOVE NORMAL TEMPERATURES
FORECAST AREAWIDE FROM SATURDAY THROUGH EARLY NEXT WEEK. CHANCES FOR
WETTING RAIN WILL DROP OUT OF THE FORECAST AND MAY NOT RETURN FOR A
LONG TIME IF THE 12Z ECMWF ENDS UP WORKING-OUT.

11

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR THE FOLLOWING ZONES...
NMZ530-531-534>536.

&&
Hazardous weather outlook, Sep 23, 4:28 AM MDT, 17 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
428 AM MDT WED SEP 23 2015

NMZ501>540-241200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
428 AM MDT WED SEP 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
FAVORING AREAS ACROSS THE NORTHERN MOUNTAINS AND THE EASTERN
PLAINS. STRONG TO MARGINALLY SEVERE STORMS WITH HAIL AND GUSTY
WINDS ARE POSSIBLE ACROSS THE SOUTHEAST PLAINS. MEANWHILE...HEAVY
RAIN IS POSSIBLE WITH ALL STORMS WHICH MAY CAUSE AREAS OF
FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...HAIL...STRONG
WINDS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE
ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING
1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON
OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.

34

In the hours before

Special weather statement, Sep 23, 3:40 PM MDT, 5 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
340 PM MDT WED SEP 23 2015

NMZ537-232215-
DE BACA COUNTY-
340 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE BACA COUNTY UNTIL
415 PM MDT...

AT 340 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES SOUTH OF FORT SUMNER...MOVING EAST AT 25
MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN DE
BACA COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3408 10415 3412 10437 3420 10436 3423 10409
TIME...MOT...LOC 2140Z 266DEG 23KT 3417 10421

CA
Special weather statement, Sep 23, 3:47 PM MDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
347 PM MDT WED SEP 23 2015

NMZ534-232215-
QUAY COUNTY-
347 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL QUAY COUNTY UNTIL 415 PM
MDT...

AT 347 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF TUCUMCARI...MOVING EAST AT
15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL QUAY
COUNTY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3503 10371 3514 10371 3517 10351 3499 10347
TIME...MOT...LOC 2147Z 252DEG 11KT 3510 10365

CA
Local storm report, Sep 23, 5:46 PM MDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 PM MDT WED SEP 23 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             12 SE TUCUMCARI         35.04N 103.58W
09/23/2015  E1.00 INCH       QUAY               NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1502400

SHOEMAKE
Special weather statement, Sep 23, 7:29 PM MDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
729 PM MDT WED SEP 23 2015

NMZ501-503-504-240215-
NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
729 PM MDT WED SEP 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SAN JUAN COUNTY
UNTIL 815 PM MDT...

AT 727 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
CEDAR HILL TO 11 MILES SOUTHEAST OF TURLEY...AND MOVING SOUTHWEST AT
5 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG
WITH THE POSSIBILITY OF SMALL HAIL.

LOCATIONS IMPACTED INCLUDE...
FARMINGTON...BLOOMFIELD...AZTEC...TURLEY...CEDAR HILL...BLANCO
TRADING POST...NAPI HEADQUARTERS...FLORA VISTA...EL HUERFANO TRADING
POST AND ARCHULETA.

OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS
ANGEL PEAK RECREATION AREA...DUNES RECREATION AREA...GLADE RUN
RECREATION AREA...HEAD CANYON RECREATION AREA...JACKSON LAKE WILDLIFE
AREA...HAMMOND POINT SAN JUAN RIVER ACCESS...SAN JUAN RIVER ACCESS...
AND AZTEC RUINS NATIONAL MONUMENT.

BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE
VISIBILITIES BELOW ONE QUARTER MILE AT TIMES.

&&

LAT...LON 3699 10826 3658 10823 3626 10786 3658 10754
      3700 10780
TIME...MOT...LOC 0127Z 057DEG 5KT 3707 10795 3663 10762

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 7:29 PM MDTSpecial Weather StatementABQSan Juan46 min
Sep 23, 7:41 PM MDTAreal Flood AdvisoryABQHarding, Union109 min
Sep 23, 8:31 PM MDTAreal Flood AdvisoryABQUnion119 min
Sep 23, 9:59 PM MDTFlash Flood WarningABQHarding3 hr
Sep 23, 11:55 PM MDTAreal Flood AdvisoryABQCurry, Guadalupe, Quay, San Miguel2 hr
Sep 24, 3:28 PM MDTAreal Flood AdvisoryABQCurry2 hr

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.